Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 70, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Nov 17, 2021, 4:00 PM EST. It took effect at Nov 19, 2021, 4:00 AM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 4:00 PM EST (21:00 UTC)
- In effect from
- Nov 19, 2021, 4:00 AM EST
- Expired
- Nov 20, 2021, 9:41 PM EST
- In force
- 42 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
678 WHUS72 KILM 172100 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 400 PM EST Wed Nov 17 2021 AMZ250-252-254-256-181000- /O.NEW.KILM.SC.Y.0070.211119T1100Z-211120T2000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 400 PM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 3 PM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 6 AM Friday to 3 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ dch
10 follow-up statements
231 WHUS72 KILM 180808 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 308 AM EST Thu Nov 18 2021 AMZ250-252-254-256-182000- /O.CON.KILM.SC.Y.0070.211119T1100Z-211120T2000Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 308 AM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO 3 PM EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 6 AM Friday to 3 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
404 WHUS72 KILM 181926 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 226 PM EST Thu Nov 18 2021 AMZ250-252-254-256-191200- /O.EXT.KILM.SC.Y.0070.211119T1100Z-211120T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 226 PM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM FRIDAY TO NOON EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 6 AM Friday to noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 28
059 WHUS72 KILM 190810 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 310 AM EST Fri Nov 19 2021 AMZ250-252-254-256-192000- /O.EXT.KILM.SC.Y.0070.211119T0900Z-211120T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 310 AM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 9
023 WHUS72 KILM 191955 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC Issued by National Weather Service Charleston SC 255 PM EST Fri Nov 19 2021 AMZ250-252-254-256-200400- /O.CON.KILM.SC.Y.0070.000000T0000Z-211120T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 255 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
941 WHUS72 KILM 192034 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC Issued by National Weather Service Charleston SC 334 PM EST Fri Nov 19 2021 AMZ256-200445- /O.EXT.KILM.SC.Y.0070.000000T0000Z-211120T2300Z/ Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 334 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Murrells Inlet to South Santee River SC out 20 nm. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-254-200445- /O.CON.KILM.SC.Y.0070.000000T0000Z-211120T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 334 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS72 KILM 200252 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 952 PM EST Fri Nov 19 2021 AMZ256-201100- /O.CON.KILM.SC.Y.0070.000000T0000Z-211120T2300Z/ Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 952 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Coastal waters from Murrells Inlet to South Santee River SC out 20 nm. * WHEN...Until 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ250-252-254-201100- /O.CON.KILM.SC.Y.0070.000000T0000Z-211120T1700Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- 952 PM EST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until noon EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
228 WHUS72 KILM 200530 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 1230 AM EST Sat Nov 20 2021 AMZ250-252-254-256-201330- /O.EXT.KILM.SC.Y.0070.000000T0000Z-211121T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1230 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 7 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
531 WHUS72 KILM 201005 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 505 AM EST Sat Nov 20 2021 AMZ250-252-254-256-202200- /O.CON.KILM.SC.Y.0070.000000T0000Z-211121T0500Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 505 AM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
862 WHUS72 KILM 201947 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 247 PM EST Sat Nov 20 2021 AMZ250-252-254-256-210300- /O.EXT.KILM.SC.Y.0070.000000T0000Z-211121T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 247 PM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
032 WHUS72 KILM 210241 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 941 PM EST Sat Nov 20 2021 AMZ250-252-254-256-210345- /O.CAN.KILM.SC.Y.0070.000000T0000Z-211121T0300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 941 PM EST Sat Nov 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas over the Coastal Waters have fallen below the criteria for a small craft advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 11:35 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 17, 11:35 AM EST, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1135 AM EST Wed Nov 17 2021 .SYNOPSIS... High temperatures will gradually increase through Thursday ahead of an approaching cold front. This cold front could bring some isolated showers on Thursday night. High pressure will bring quiet weather and cooler temperatures for the weekend. A better chance for scattered showers will occur early next week with another cold front. && .UPDATE... No major changes coming down the track in the morning forecast update. && .NEAR TERM /THROUGH THURSDAY/... A flat upper level ridge along the East Coast will push out to sea today as an energetic shortwave moves across the northern Plains and over the Great Lakes tonight and Thursday. At the surface, high pressure centered a couple hundred miles off the Outer Banks will move farther offshore over the next 36 hours. Developing southerly flow will advect a warmer and more humid airmass into the Carolinas. 850 mb temps should reach +11C this afternoon, and by Thursday precipitable water values should reach 1 inch. Both of these are above climatological norms for mid November. Dry weather should continue today and tonight, but a wave of Atlantic moisture and even a little convective instability scooting onshore Thursday morning could bring a few showers to Myrtle Beach, Southport, and Wilmington. It's a common pattern to see during the cooler half of the year as winds behind departing high pressure parallel the Gulf Stream from Florida to South Carolina, creating a narrow ribbon of steep lapse rates and SBCAPE capped off by the subsidence inversion aloft. I've added a 20 percent chance of mainly morning showers along the coast Thursday. Otherwise highs today and Thursday will reach well into the 70s. Tonight's lows should remain much milder than over the previous few nights with low-mid 50s inland and upper 50s along the coast. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A surface cold front will approach the area on Thursday night. Low- level moisture ahead of the front will be shallow and any shower potential would be brief and isolated. Decreasing shower chances and cooler air continue into Friday morning, overnight lows in the mid to upper 40s along the coast. High pressure builds over the Appalachians on Friday creating breezy northerly winds across the area, gusting to near 20 mph during the afternoon. High temperatures only in the upper 50s to near 60 due to the continued cold air advection. High pressure remains north of the area on Friday night, maintaining breezy conditions. Overnight lows in the low to mid 30s due to the ongoing cold advection. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Cool on Saturday with high pressure drifting off to the northeast bringing NE flow. Light winds and moderating temperatures are expected on Sunday between exiting high pressure off the coast of Nova Scotia and another trough over the central US. Highs back into the mid and upper 60s. Another cold front will approach the area on Monday. This will also provide the next chance of rain with a sharp temperature gradient and the mid-level trough dipping into the southeastern US. The chance of rain is likely to be brief, mainly during the day on Monday. Much cooler air will filter in behind the frontal boundary with temperatures well below normal for early and middle portions of next week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR with temps warming well into the 70s this afternoon with a southerly wind. Light winds tonight with possible light fog after 07Z. Increasing clouds at the end of the forecast period with a front approaching from the west. Extended Outlook...There is a low chance of MVFR ceilings Thursday night as a cold front swings through the Carolinas. Otherwise VFR. && .MARINE... Through Thursday... High pressure is centered a couple hundred miles off the Outer Banks and will continue to slowly move east and away from the Carolinas over the next 36 hours. This will lead to continued light south to southwest winds. Seas of only 1-2 feet today and tonight will build toward 3 feet on Thursday as a longer southerly fetch develops between the Bahamas and the Carolina coastline. We've enjoyed dry weather for many days, but there will be a chance of showers Thursday morning as a narrow zone of moisture and instability from the Gulf Stream swings north across the nearshore coastal waters. Thursday Night through Sunday... Cold front moves through the area late Thursday into early Friday morning. A tight gradient bringing cold air advection behind the front will lead to winds increasing significantly on Friday. Expecting Small Craft Advisory conditions with northerly winds 15-20 knots and gusts near or above 25 knots. Seas increasing to 3-5 feet with an occasional 6 footer near and beyond 20 nm. Elevated winds and seas continue on Saturday as high pressure remains well to our north. SCA conditions remain possible through Saturday night before high pressure drifts off of the New England coast, providing a break in the prolonged breezy conditions. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...IGB NEAR TERM...TRA SHORT TERM...21 LONG TERM...21 AVIATION...43 MARINE...TRA/21
Hazardous weather outlook, Nov 17, 3:59 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Wilmington NC 359 PM EST Wed Nov 17 2021 AMZ270-272-274-182100- Waters from Surf City to Cape Fear NC from 20 to 40 nm- Waters from Cape Fear NC to Little River Inlet SC from 20 to 40 nm- Waters from Little River Inlet to Murrells Inlet SC from 20 to 40 nm- 359 PM EST Wed Nov 17 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions are possible Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-276-182100- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- Waters from Surf City NC to South Santee River SC from 20 to 40 nm- 359 PM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 3 PM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory conditions are possible Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 182100- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 359 PM EST Wed Nov 17 2021 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IGB
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.